# SDR CA121011001

- Difficulty date: March 1, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Engine: Pwa PW127
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Part number: ST3086114
- Condition: Damaged
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) ISSUE: OIL ODOR, SMOKE IN CABIN, BSI CONFIRMS OIL WETNESS AT ICC AREA.  ENGINE REMOVED FOR INVESTIGATION AND REPAIR, QUALITY.  ESCAPE, PLANT-5 FINDINGS: THE POWER TURBINE, LOW PRESSURE TURBINE AND HIGH PRESSURE TURBINE COULD BE TURNED FREELY. THE MAIN OIL FILTER WAS CLEAN. THE REDUCTION GEARBOX AND TURBO MACHINE MAGNETIC CHIP DETECTORS WERE CLEAN.  THE NR 5 BEARING VENT TUBE SHOWED OIL WETNESS.  DISASSEMBLY OF THE HOT SECTION SHOWED OIL LEAKAGE INTO THE GAS GENERATOR CASE FROM THE NR 5 BEARING HSG COVER. THE INTERCOMPRESSOR CASE, ICC, WAS SPLIT FROM THE LOW PRESSURE DIFFUSER SHOWING CARBON PIECES AND OIL WETNESS.  THE PACKING BETWEEN THE ICC AND DIFFUSER CASE WAS INTACT.  THE ICC WAS SPLIT FROM THE GAS GENERATOR CASE REVEALING 2 CUT/PINCHED PACKINGS ST3086-114 ON THE NR 5 BEARING OIL PRESSURE TRANSFER TUBE, PN 3101581-03.  THE DAMAGED PACKINGS WERE LOCATED ON THE TRANSFER TUBE END THAT GOES INTO THE GAS GENERATOR CASE. CARBONIZED OIL BUILD-UP WAS OBSERVED IN THE CAVITY BETWEEN THE ICC AND GAS GENERATOR CASE.
